Get E-Book on COVID-19

Q. Can anti-anxiety medication cause erectile dysfunction and decrease libido?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 09, 2018 and last reviewed on: Sep 10, 2020

Hello doctor,

I got married last month. I am not able to maintain a strong erection that is needed for penetration. And, my libido is also low nowadays.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

  • I read your query and understand your concerns. I request you to provide following information so the diagnosis can be made and suitable remedy can be offered.
  • Have you experienced the same issues while masturbating or doing sex in the past? How did the problem start? Was it built up slowly or abruptly?
  • What could be the factor, according to you for the onset of this problem?
  • How many times has sexual intercourse or masturbation failed in the last month? What are the factors that increase and decrease the problem?
  • Do you get early morning erection? If yea, how frequent and intense?
  • Details of past medical illnesses, like duration, any complications, treatment received till date. Please attach reports of investigations done till date.
  • Do you have any psychiatric illness or any other problem you would like to report? What is your body weight and height?
  • I assure you that once we know the cause, I can you guide you better in regards to treatment.

Revert with more information to sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Hi doctor,

Thank you for replying. I will try to answer all of your questions. I was a virgin before marriage, but have frequently masturbated before marriage and have not felt any difficulty in erection and libido. I started taking Clonazepam and Serotonin for anxiety disorder last year. These medicines adversely affected my libido, so I stopped these pills completely after four months. But just before my marriage, I became anxious again and started medications after consulting my doctor. The factors according to me for the onset of this problem is the fear of not able to perform sexually and the anti-anxiety drugs. I have tried to have sexual intercourse three times during the last month. I have failed in all my attempts as I did not have a firm erection. Also, I had premature ejaculation just before penetration. I am not sure of the factors that increase or decrease this problem.

I was getting an early morning erection before. But from the last couple of months, I am not having any early morning erections. My past medical history is, I was suffering from compulsive anxiety disorder. I was under treatment for it, but I am not taking any medication for the last one month. I am not having any anxiety issue as of now, but I am suffering in my sex life. I have not done any tests. I weigh 70 kg, and my height is 172 cm.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome to icliniq.com.

  • Thanks for reverting. I have gone through the provided answers and have an opinion that we need to evaluate further. I request you to get the following blood tests from a nearby laboratory.
  1. Complete blood count.
  2. Blood sugar.
  3. Urea and creatinine levels.
  4. Liver function test.
  5. Thyroid function test.
  6. Lipid profile.
  7. Serum testosterone.
  8. Serum prolactin.
  • When you post again, please attach your anti-anxiety prescription. I am also of the opinion that there are indications of performance anxiety and stress playing a significant role in causing these problems.

Revert with more information to a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Hello doctor,

Thank you for replying. I am done with all the tests. I am also losing interest in sex which could adversely affect my marriage. I had abruptly stopped Vinsure 20 and Clonam 0.25 mg just before the wedding, as I thought that these medicines would reduce my libido. I am also not getting proper sleep these days. Please suggest some medicine that will improve this condition. I have attached my test reports and the prescription.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome back to icliniq.com.

  • First of all, I would like to inform you that anxiety is the most prominent problem for your sexual issues.
  • As I can see from your reports (attachment removed to protect patient identity), there was a small problem before the start of medications. It is important to acknowledge that medicine (Sertraline) also contributed to the creation of problem to the current level.
  • In my opinion following combinations of medications should be started after your doctor's consent.
  1. Tablet Sertraline 50 mg for one week followed by 100 mg at bedtime.
  2. Tablet Bupron (Bupropion)150 mg early in the morning.
  3. Tablet Nervon forte (multivitamin) once a day.
  • The first medicine is the treatment for compulsive anxiety disorder. I am still recommending this medication because it was effective for you in the management of anxiety.
  • The second medicine is for reversal of sexual side effects of anxiety. It helps the Sertraline in having proper effects on your anxiety, while at the same time reverses sexual side effect of Sertraline to a good extent.
  • The third medicine is a vitamin supplement.

I hope this helps you. Thanks and regards.

For more information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Hi doctor,

Thank you for replying. I did not get Nervon forte near my place. So, my chemist recommended me to take Nurokind plus which is a vitamin supplement. I am taking all other drugs as recommended by you from three days. When I was about to penetrate after foreplay, my erection vanished. After that, I did not get an erection again. Also the erection this time was much milder than the earlier erection. Please guide regarding this.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome back to icliniq.com.

  • Yes, Nurokind plus is an excellent supplement to Nervon forte and can be used.
  • Regarding the sexual response, I think you need to wait as it will take some time to show a response. In my experience, it may take at least one to two weeks to show a positive reaction.

For further queries consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Related Questions:
Is it fine to take Ovares Plus to conceive?
Mirap and Clonazepam prescribed for anxiety and depression, Is it fine to take?
I feel lethargic and sleepy after lunch. Will taking multivitamins help?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have premature ejaculation after getting circumcised. What to do?

Query: Hi doctor,I had phimosis, so I got circumcised two years ago. But now, I have premature ejaculation after circumcision. I also have loss of sensation in my penis. Before circumcision, I enjoyed masturbating, but now I do not feel such enjoyment. What can I do? Was the decision to get circumcised wro...  Read Full »

To stop continuous panic attacks, which drug can be taken other than Clonazepam?

Query: Hi doctor, I have been on Klonopin that is Clonazepam prescribed before 14 years for panic attacks and anxiety. I am currently on the 2 mg dosage and taking it four times a day. This is monitored every few months by my family doctor. For the past one week, I have noticed that I have been experienc...  Read Full »

What Is Premature Ejaculation?

Article Overview: A huge percentage of young men ejaculate within a few seconds or with minimal strokes during sexual intercourse. It is very stressful for both partners when this happens, and it can even lead to marital disharmony and discord. This is the most common male sexual problem. Fortunately, it can be overcome and even treated. Read Article


Dr. Poosha Darbha
Sexologist

Premature ejaculation (rapid climax within seconds) is common. It is natural in people with an overly sensitive penis, but it is distressing and disappointing for the couple. To overcome the problem naturally, one needs to understand how exactly it happens and learn how to stop it. It is somewhat li...  Read Article

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.